MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTER; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTER; BTT
Model Number OPT980
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of the investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that the tubing of an opt980 optiflow + mask interface adapter was found damaged before patient use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The opt980 optiflow + mask interface adapter is used to deliver humidified respiratory gases to patients.The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.Method: the complaint opt980 optiflow + mask interface adapter was not returned to fisher & paykel healthcare (f&p) for investigation.Our investigation is based on the information and photograph provided by the customer and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the tubing was stretched and torn next to the manifold.Conclusion: we are unable to determine the cause of the reported damage.However, based on our knowledge of the product and parts of the tubing being stretched, the reported event was likely caused by the cannula being subjected to excessive force.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is rejected.The subject opt980 optiflow + mask interface adapter would have met the required specifications at the time of production.The user instructions which accompany the opt980 optiflow + mask interface adapter show in pictorial format the correct placement and fitting of the cannula and also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube, to prevent loss of therapy." - "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt980 optiflow + mask interface adapter was found damaged before patient use.There was no patient involvement.

Brand Name
OPTIFLOW + MASK INTERFACE ADAPTER
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534002
MDR Report Key13538570
Report Number9611451-2022-00151
Device Sequence Number4271924
Product Code BTT
UDI-Device Identifier09420012436931
UDI-Public(01)09420012436931(10)2101600266(11)210416
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT980
Device Catalogue NumberOPT980
Device Lot Number2101600266
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/20/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P PT101 AIRVO 2 HUMIDIFIER; F&P PT101 AIRVO 2 HUMIDIFIER
Patient SexUnknown